MAUDE Adverse Event Report: ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE
Catalog Number Z508G
Medical Device Problem Codes Material Separation (1562); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Investigation summary: it was reported performance pull off suture needle pre-op.An empty opened foil, a labeled winding former with an un-dispensed suture and a needle inserted in a pink sponge were returned for analysis.During the visual inspection of the sample, the swage and attachment area were as expected; however, the suture have begun with the process of disintegration; this is the cause of the needle was detached from the strand.Also, the foil was examined for visual inspection and present holes in cavity on the back- foil package due to excessive manipulation and this condition contributed to degradation of the suture.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of performance pull off suture needle pre-op is a suture degradation; due to the improper handling of package.
 
Event or Problem Description
It was reported that a patient underwent an unknown plastic surgery on (b)(6) 2018, and suture was used.Prior to use on the patient, the suture was easily detached from the needle.There were no adverse consequences to the patient.Upon device evaluation, the foil was examined for visual inspection and present holes in cavity on the back- foil package due to excessive manipulation and this condition contributed to degradation of the suture.No additional information was provided.

Brand Name
PDSII UD 18IN 3-0 S/A PS-4 PRM MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8150691
Report Number2210968-2018-77655
Device Sequence Number11332648
Product Code NEW
UDI-Device Identifier10705031061316
UDI-Public10705031061316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberZ508G
Device Lot NumberJB2695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/11/2018
Patient Sequence Number1